Increased sensitivity to thyroid hormone replacement therapy followed by hyponatremia and eosinophilia in a patient with long-standing young-onset primary hypothyroidism

M. Fujikawa, K. Okamura, K. Sato, T. Mizokami, M. Shiratsuchi, Megumi Fujishima

研究成果: Contribution to journalArticle査読

3 被引用数 (Scopus)

抄録

We describe a 51-year-old woman with long-standing young-onset primary hypothyroidism. Serum cortisol, adrenocorticotropin, and arginine vasopressin levels were normal, but urinary excretion of 17-hydroxycorticosteroid was decreased. Administration of a very small initial dose of thyroid hormone induced severe acute complications including fever, palpitation, and sweating associated with a rapid decrease in serum thyrotropin level, a dramatic increase in serum alkaline-phosphatase level, and a decrease in serum total cholesterol level. A week later, the late complications of nausea, severe hyponatremia, and eosinophilia occurred. Serum cortisol level decreased slightly but remained within normal limits during this hyponatremic period. This rare case suggests that increased sensitivity to thyroid hormone can occur in long-standing primary hypothyroidism with biphasic clinical course of acute thyrotoxic complications followed by severe hyponatremia resembling hypoadrenocorticism.

本文言語英語
ページ(範囲)476-480
ページ数5
ジャーナルJournal of Endocrinological Investigation
22
6
DOI
出版ステータス出版済み - 1 1 1999

All Science Journal Classification (ASJC) codes

  • Endocrinology, Diabetes and Metabolism
  • Endocrinology

フィンガープリント 「Increased sensitivity to thyroid hormone replacement therapy followed by hyponatremia and eosinophilia in a patient with long-standing young-onset primary hypothyroidism」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル